Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Some general results in the kinematics of axisymmetrical deformation of shells of revolution


Authors: P. M. Naghdi and L. Vongsarnpigoon
Journal: Quart. Appl. Math. 43 (1985), 23-36
MSC: Primary 73L05; Secondary 73G99
DOI: https://doi.org/10.1090/qam/782254
MathSciNet review: 782254
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with some kinematical aspects of shells of revolution whose torsionless axisymmetrical deformation may be finite or one with small strain accompanied by large or moderately large rotation. The results are summarized in the form of three theorems.


References [Enhancements On Off] (What's this?)

  • [1] P. M. Naghdi, The theory of shells and plates, in S. Flügge's Handbuch der Physik, Vol. VIa/2 (edited by C. Truesdell), Springer-Verlag, Berlin, 1972, 425-640
  • [2] P. M. Naghdi, Finite deformation of elastic rods and shells. Proc. IUTAM Symp. on Finite Elasticity (Bethlehem, PA, 1980, edited by D. E. Carlson and R. T. Shield), Martinus Nijhoff Publishers, Hague, Netherlands, 1982, 47-103
  • [3] J. Casey and P. M. Naghdi, An invariant infinitesimal theory of motion superposed on a given motion, Arch. Rational Mech. Anal. 76, 355-390 (1981) MR 628174
  • [4] P. M. Naghdi and L. Vongsarnpigoon, Small strain accompanied by moderate rotation, Arch. Rational Mech. Anal. 80, 263-294 (1982) MR 674547
  • [5] P. M. Naghdi and L. Vongsarnpigoon, A theory of shells with small strain accompanied by moderate rotation, Arch. Rational Mech. Anal. 83, 245-283 (1983) MR 701905
  • [6] L. P. Eisenhart, An introduction to differential geometry. Princeton University Press, Princeton, 1947 MR 0003048
  • [7] B. O'Neill, Elementary differential geometry, Academic Press, New York, 1966 MR 0203595
  • [8] P. M. Naghdi and R. P. Nordgren, On the nonlinear theory of elastic shells under the Kirchhoff hypothesis, Quart. Appl. Math. 21, 49-59, (1963) MR 0145743
  • [9] E. Reissner, On axisymmetrical deformation of thin shells of revolution, Prov. Symp. Appl. Math. 3, 27-52 (1950) MR 0039489

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73L05, 73G99

Retrieve articles in all journals with MSC: 73L05, 73G99


Additional Information

DOI: https://doi.org/10.1090/qam/782254
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society